Thunderstorm Wind, Bienville
- When
- April 19, 1:50 AM CST
- Where
- Bienville County, Arcadia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.550, -92.920
A tree was downed on Hwy. 9 in Arcadia, Louisiana.
Discrete supercell thunderstorms developed during the late afternoon hours across North Central Texas. These storms moved eastward into Northeast Texas during the late evening and overnight hours of the 18th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Discrete supercell thunderstorms developed during the late afternoon hours across North Central Texas. These storms moved eastward into Northeast Texas during the late evening and overnight hours of the 18th. By the time the storms moved into Northeast Texas, the storms had evolved into a broken line of storms...producing damaging wind gusts and large hail. This line of storms continued to propagate eastward into Northwest Louisiana and produced sporadic wind damage in the form of downed trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 18, 10:32 PM CST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1132 PM CDT SAT APR 18 2015 .AVIATION... ACTIVE EVENING TONIGHT WITH A COMPLEX OF STORMS WHICH MOVED OUT OF CENTRAL TEXAS AND IS NOW AFFECTING OUR NE TX TERMINALS AND THE SHV TERMINAL HERE SHORTLY. A STABLE ATMOSPHERE WAS PRESENT EAST OF THIS COMPLEX OF STORMS AS WE CONTINUE TO SEE PATCHY FOG FORMING ACROSS PORTIONS OF SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA LATE THIS EVENING. FEEL LIKE THE LINE OF STORMS WILL CONTINUE TO MAKE SLOW BUT STEADY PROGRESS EASTWARD AND SHOULD AT THE VERY LEAST AFFECT THE TXK/SHV/LFK TERMINALS BEFORE DISSIPATING. FOR THIS REASON...HAVE LEFT OUT MENTION OF WX IN THE ELD/MLU TERMINALS. INSTEAD...MAY HAVE TO DEAL WITH IFR CEILINGS AND/OR VSBY PROBLEMS ACROSS THESE TERMINALS THROUGH AT LEAST MID MORNING. THE BULK OF SUNDAY APPEARS TO BE VFR AS A STRONG PRESSURE GRADIENT WILL DEVELOP FROM WEST TO EAST ACROSS OUR REGION. THE RESULT WILL BE VEERING SOUTHWEST WINDS WITH GUSTS AS HIGH AS 25KTS ACROSS OUR NE TX TERMINALS BY LATE MORNING THROUGH THE AFTERNOON. A PREFRONTAL TROUGH WILL COME EASTWARD QUICKLY LATE SUNDAY AFTERNOON AND EVENING WITH STRONG TO SEVERE STORMS LIKELY ALONG THIS TROUGH. HAVE INTRODUCED VCTS FOR THIS ACTIVITY EFFECTING OUR TERMINALS LATE IN THE AFTERNOON AND THROUGH THE EVENING HOURS. A FRONTAL BOUNDARY WILL CATCH UP TO THE CONVECTION AND WILL SHIFT WINDS AROUND TO A WESTERLY DIRECTION AND EVENTUALLY NORTHWEST JUST BEYOND THIS TAF CYCLE. 13 && .PREV DISCUSSION... /ISSUED 1016 PM CDT SAT APR 18 2015/ DISCUSSION... LINE OF STORMS THAT IMPACTED THE DFW METROPLEX EARLIER IN THE EVENING HAS MADE ITS WAY EWD AND INTO OUR WRN AREAS. THERE IS MUCH UNCERTAINTY AS TO HOW MUCH EWD PROGRESS THIS CONVECTION WILL BE ABLE TO MAKE...BUT IT HAS HELD TOGETHER MUCH FURTHER EWD THAN ANY MODEL SOLUTION DEPICTED. HAVE RAISED POPS AREAWIDE WITH SPECIAL EMPHASIS ON AREAS OF E TX THAT WILL GET RAIN PRIOR TO MIDNIGHT. HAVE ALSO RAISED QPF ACCORDINGLY. MIN TEMP FCST SEEMS REASONABLY ON TRACK...SO WILL LEAVE AS IS. UPDATED PRODUCTS ALREADY OUT. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 85 56 73 / 50 30 30 10 MLU 63 83 58 74 / 50 30 50 10 DEQ 58 79 50 71 / 60 50 20 10 TXK 59 80 53 71 / 50 50 30 10 ELD 60 81 54 72 / 50 40 40 10 TYR 61 84 53 72 / 100 20 20 0 GGG 61 84 54 72 / 80 20 30 0 LFK 64 85 57 75 / 70 20 30 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1213 PM CDT SAT APR 18 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1213 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THIS AFTERNOON AND INTO TONIGHT. MODERATE INSTABILITY WILL LEAD TO A MARGINAL THREAT FOR SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY AS A COLD FRONT MOVES ACROSS THE AREA. SOME STORMS COULD BE SEVERE SUNDAY AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING IN AREAS THAT HAVE RECENTLY RECEIVED HEAVY RAINS. THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH FRIDAY OF THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 09
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 AM CDT SUN APR 19 2015
LAZ001-002-TXZ126-138-151-190615-
BOSSIER LA-CADDO LA-MARION TX-HARRISON TX-PANOLA TX-
1225 AM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BOSSIER AND WEST
CENTRAL CADDO PARISHES...EASTERN HARRISON...EASTERN MARION AND
NORTHEASTERN PANOLA COUNTIES UNTIL 115 AM CDT...
AT 1225 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KARNACK...OR 10 MILES EAST OF MARSHALL...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...MARSHALL...VIVIAN...GREENWOOD...BLANCHARD...WASKOM...
JEFFERSON...BENTON...OIL CITY...MOORINGSPORT...BELCHER...SMITHLAND...
LODI...KARNACK...GRAY...SCOTTSVILLE...UNCERTAIN...BETHANY...DIXIE AND
JONESVILLE.
LAT...LON 3287 9402 3272 9370 3233 9405 3242 9426
3287 9438
TIME...MOT...LOC 0525Z 243DEG 28KT 3256 9418
24PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 AM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG 9 WNW MOUNT ENTERPRISE 31.97N 94.81W
04/18/2015 RUSK TX EMERGENCY MNGR
EMERGENCY MANAGER RELAYS DPS TROOPER REPORT OF LARGE
TREE DOWN ACROSS FM ROAD 225 IN LANEVILLE AREA.
&&
EVENT NUMBER SHV1500298
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 AM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD NEW LONDON 32.27N 94.93W
04/18/2015 RUSK TX EMERGENCY MNGR
COUNTY ROAD 111 WASHED OUT IN THE NEW LONDON AREA.
VEHICLE FELL INTO THE WASHED OUT AREA OF THE ROADWAY. NO
INJURIES REPORTED.
&&
EVENT NUMBER SHV1500299
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
112 AM CDT SUN APR 19 2015
LAZ001>003-010-012-190700-
DE SOTO LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA-CADDO LA-
112 AM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR BOSSIER...CENTRAL CADDO...WEST
CENTRAL BIENVILLE...SOUTHWESTERN WEBSTER AND NORTH CENTRAL DE SOTO
PARISHES UNTIL 200 AM CDT...
AT 112 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VIVIAN TO NEAR BENTON
TO NEAR FOSTERS TO 7 MILES EAST OF STONEWALL...AND MOVING EAST AT 35
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...VIVIAN...HAUGHTON...BENTON...
RINGGOLD...SIBLEY...PLAIN DEALING...COTTON VALLEY...SAREPTA...
DOYLINE...HOSSTON...DUBBERLY...DIXIE INN...BELCHER...HEFLIN...
GILLIAM...FOSTERS AND EASTWOOD.
LAT...LON 3301 9352 3271 9326 3256 9322 3230 9318
3227 9372 3250 9379 3265 9384 3289 9404
TIME...MOT...LOC 0612Z 259DEG 31KT 3285 9394 3266 9378 3251 9373 3227
9370
13PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
120 AM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM FLASH FLOOD 2 S NOONDAY 32.21N 95.40W
04/19/2015 SMITH TX LAW ENFORCEMENT
SHERIFF OFFICE REPORTS NUMEROUS COUNTY ROADS FLOODED
NEAR THE FLINT AREA.
&&
EVENT NUMBER SHV1500300
20SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CDT SUN APR 19 2015
LAZ002-003-010>012-018-190730-
RED RIVER LA-DE SOTO LA-NATCHITOCHES LA-BOSSIER LA-WEBSTER LA-
BIENVILLE LA-
136 AM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAIBORNE...
SOUTHEASTERN BOSSIER...SOUTHEASTERN CADDO...BIENVILLE...RED RIVER...
SOUTHERN WEBSTER...NORTHERN SABINE...SOUTHEASTERN DE SOTO AND
NORTHWESTERN NATCHITOCHES PARISHES UNTIL 230 AM CDT...
AT 135 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAUGHTON TO 10 MILES
NORTHEAST OF CONVERSE...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MINDEN...HAUGHTON...ARCADIA...COUSHATTA...RINGGOLD...SIBLEY...
GIBSLAND...DOYLINE...DUBBERLY...DIXIE INN...HEFLIN...MARTIN...HALL
SUMMIT...SALINE...LUCKY...ASHLAND...CASTOR...EDGEFIELD...BIENVILLE
AND JAMESTOWN.
LAT...LON 3224 9353 3225 9346 3227 9352 3230 9353
3258 9351 3260 9318 3259 9291 3197 9297
3184 9351 3184 9356
TIME...MOT...LOC 0635Z 269DEG 24KT 3249 9351 3185 9355
13The Shreveport radar (KSHV), 87 km away, was scanning. The volume nearest the first event began at 07:48 UTC.
6 thunderstorm wind. Local standard time, as filed.
A tree was downed on Hwy. 9 in Arcadia, Louisiana.
Trees were downed on Hwy. 501 and 1232 northwest of Winnfield, Louisiana.
A few trees were downed on parish highways in the vicinity of Dry Prong, Louisiana.
A tree was downed onto Old Quitman Road just southeast of Quitman, Louisiana.
A tree was downed onto Hwy. 828 just east of Farmerville, Louisiana.
A tree was downed onto Hwy. 143 southeast of Marion, Louisiana.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561021, 561022, 561023, 561024, 561025, 561026.